Interested in autoimmtne hepatitis,diagnosed and living with it on anti rejection drugs every day,i discovere this forum.hi,i am new to this

I am interested in being part of the british liver trust to connect with fellow patients and to learn of any information that helps,also the does and donts when taking anti rejection drugs.What to avoid taking,foods vitamins other medications that dont mix,anything i have yet to learn,doctors dont seen to know everything and dont always have the time to explain and answer questions.

8 Replies

oldestnewest
  • Hi Laura, if you do Facebook there is a dedicated page for AIH Support which has over 1300 members who are either all AIH patients or like me loved ones of a patient with AIH. It is staffed by AIH patients and supported by many of the top boffins in the UK who deal with and treat those with Auto-Immune Liver Disease. It is a closed group so only you can see what you and those on the page are posting. It is well worth joining as all those on there have been where you are now and they are very well placed to answer any and all of your questions. The page is at:- facebook.com/groups/AIHorgUK/

    All the best, Katie

  • Hi katie,Thankyou so much for your reply,ive never met or realy talked to anyone else with A.I.H.i go to st James in Leeds for checks and treatment.i'll have a look at the page,as it it would be nice to not feel so alone with this,

    Thankyou so much Laura

  • I am under Leeds and we have a support group on Facebook it's st James transplant support group. We also meet up on a regular basis x

  • Hi jojokarak.Thankyou for your reply,i would be interested in knowing a bit more about The St James Liver Transplant support Group.I have not had a transplant myself yet,my auto immune hepatitis is controlled at the moment by anti rejection drugs,so im not sure the Transplant group applies to me.Its possible in future il need a transplant,the prospect of that is extreamly daunting.

    Thankyou so much for your reply Laura x

  • It's for patients under the care of Leeds and it's pre and post transplant and we support each other through the good and bad days . We do meet up on a regular basis as do family members and carers . Are you on Facebook?

  • Hi Laura232,

    I have AIH. As for medication you should not take, you should avoid ibuprofen, neurofen (etc) if trying to deal with pain. I have been advised against taking these anti-inflammatories. It is okay to take paracetamol, but you will need to check with your consultant as to the time limit (i.e 2/3 weeks etc).

    Many people will advocate the use of Milk thistle, through their own personal use, but there is no medical evidence to support using it and most doctors will advise against using it.

    I was never told to stop drinking, but I did give up alcohol. If you ask the question on the AIH Facebook page, then you will get a variety of answers. I have asked my consultant and he said the occasional drink was ok, but I prefer not to take the risk.

    When it comes to vaccinations, you should not have any live vaccinations. Your surgery will be able to advise here. It is advised to get the flu jab. I have done it every year and only this year have I had a "problem" with it, in asmuch that it made me sleep for a whole day, the day after having had it done.

    As for what you have to learn! I am always learning more and I have had it for 9 years!

    If you have any other questions, please ask. Hope this was helpful. :)

  • Hi MC1189, Thankyou for your advice on medication i was not aware of avoiding anti inflammatories such as nurofen.ive been told to avoid herbal supplements that dont mix with anti rejection drugs,even some vitamins do not have clear health indications on them.My hair has been falling out quite a bit so i tried a supplement,but it had MSM in it so i dare not risk takeing it.i just had my flu jab this morning,so i'll see how i get on with it this year,as not had a problem with it before either.i dont always get the time at consultations for advice so any advice on A.I.H is much appreciated.Sorry you had problem with the flu jab.Thanks so much Laura.

  • Yes! Hair falling out can be a problem! Once your body "gets used" to the medication, you might find that the amount falling out eases off. Generally the consultants won't tell you that the medication causes these sort of side-effects, but if you join the AIH Facebook page, then you will find that people have different reactions to their meds. Hair grows in 3 months cycles, so after a period of it falling out, you should find this easing off as it grows back again. However, you may also find that your hair is not as thick as it used to be.

    It might be worth a look on YouTube to find out what other people are using that works for hair loss or even better if you are really concerned about it, then contact them at MacMillan nurses. They might be able to give you some advice that is relevant since they are used to dealing with people with hair loss. Hope this helps and all the very best. :)

    P.S. If you are concerned about the vitamin supplement, ask your doctor to have a look at them and they should be able to put your mind at rest. Good luck :)

You may also like...